Late second period after Plan B? Could I be pregnant?
- 18 Aug 2017 by Wandering Out
- 18 August 2017
- plan b, pregnancy, sex, period, condom, spermicide, spermicides
My boyfriend and I had sex on June 29. He had a condom on and I used a cervical sponge that contained spermicide. After he ejaculated inside of me, we realized that the condom broke and immediately got the Plan B pill. About five days after that, I had a heavy period that lasted 6-7 days, like a regular period. I typically have irregular periods to begin with, but it's been almost 6 weeks since the incident and my period hasn't come yet. I'm experiencing sore breasts like I usually do before a period, but other than that, nothing.
Could I be pregnant? I'm really not sure and it's stressing me out. I know that can delay your period but I really can't stop worrying now.
The problem with using Plan B when your periods are irregular, is that you are unlikely to know when you are ovulating.
Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. That could result in pregnancy.
Unless you know you're not yet ovulating, you'd be best opting for one of the other methods of emergency contraception; either the other emergency pill called Ulipristal Acetate or to have an IUD fitted by a doctor. Either of those things can be effective if done within 5 days/120 hours of the unprotected sex.
Having said that, it's unlikely pregnancy will arise given the use of a sponge & spermicide, in addition to the condom. I expect that the artificial hormone in Plan B is causing your already irregular periods to be further delayed. A pregnancy test is the only way to know.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2014 • 27 answers
Posted 14 Feb 2015 • 1 answer
Posted 24 Jun 2016 • 1 answer
Posted 3 Jul 2016 • 3 answers
Posted 23 Feb 2017 • 1 answer